Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 21, 2023, 8:21 PM EDT for Chattahoochee County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2023, 8:21 PM EDT (00:21 UTC)
- Expired
- Jul 21, 2023, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Chattahoochee County, GA
The radar
The Maxwell AFB radar (KMXX), 104 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
648
WWUS82 KFFC 220021
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
821 PM EDT Fri Jul 21 2023
GAZ089>091-220045-
Chattahoochee GA-Marion GA-Muscogee GA-
821 PM EDT Fri Jul 21 2023
...A strong thunderstorm will impact portions of northwestern Marion,
southeastern Muscogee and northeastern Chattahoochee Counties through
845 PM EDT...
At 821 PM EDT, a strong thunderstorm was near North Fort Moore, or
12 miles north of Cusseta, moving southeast at 25 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
North Fort Moore, Brantley, Oakland and Eelbeck/West Fort Moore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3246 8485 3252 8479 3248 8454 3238 8450
3232 8462
TIME...MOT...LOC 0021Z 292DEG 22KT 3248 8478
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 7:47 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 21, 7:47 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 747 PM EDT Fri Jul 21 2023 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Saturday) Issued at 259 PM EDT Fri Jul 21 2023 A heat advisory is in effect for central GA from 10AM to 8PM EDT. Much of the area South of I20 will see Heat Indices of 105 to 110 this afternoon. Similar to yesterday, northwest flow continues to mean the potential for MCS development in the evening and overnight hours. The exact timing of convection initiation is currently uncertain with a large spread in CAMs solutions. Initial thunderstorms this afternoon will likely be pulse-like. However going into the evening and overnight hours an impulse, currently located over Arkansas, will make its way Eastward into North and Central GA. This impulse may provide the lift necessary to develop cold-pool organization and MCS development. Given previous MCS characteristics this week, any system that develops will likely outperform model prorogation speed and may arrive earlier than CAMs suggested. Therefore, the exact arrival time of any system that develops is currently uncertain, however we may begin to see impacts in the evening and overnight hours. All thunderstorms this afternoon and tonight will have the potential to become strong to severe, however the main hazard will be overnight. Hazards will include damaging winds, frequent lightning, and heavy rainfall. An isolated and brief tornado cannot be ruled out. Much of the region will see post-frontal conditions tomorrow with cooler temperatures in the mid to upper 80s across North GA. Thunderstorms will remain likely across central GA throughout the day tomorrow, where temperatures rise into the low 90s alongside GoM moisture. The greatest PoPs will be in the afternoon with diurnal amplification. SM && .LONG TERM... (Sunday morning through next Thursday) Issued at 259 PM EDT Fri Jul 21 2023 Key Messages: - Drier than average weather and gradually increasing temperatures are forecast next week. - Above average temperatures are expected next weekend. Forecast Concerns for Next Week: Trends in the global ensemble (EPS & GEFS) guidance that favored a mostly dry period of weather early next week have only intensified in recent runs. This includes a majority of EPS and GEFS members now showing a period of PWAT values near 1.0 inch next Monday and Tuesday. This lack of moisture is contributing to limited instability in the model guidance and only gradual increases in CAPE as next week progresses. Toss in gradually rising 500 mb heights over the course of the week and we get a forecast favoring below average precipitation chances throughout the week. Precipitation chances overall should be highest Thursday and Friday (~25%). Forecaster confidence in this trend is moderate with the continued northwest flow aloft, and its potential to pull convection in from the west, being the primary factor reducing confidence. at this possibility. Temperatures next week should gradually increase (by a degree or two per day) as the upper level ridge in the Southern Plains flattens and upper level troughing weakens over the East. Guidance from the NBM for Atlanta suggests a high in the 88 to 91 degree range on Monday (NBM 25 to 75th percentile), with gradual increases to a high in the 92 to 96 degree range on Friday. Trends are similar for the rest of the state, though central Georgia should see values firmly in the upper 90s by the second half of the week. Forecaster confidence in the temperature outlook is high. Way to Early Ponderings about Next Weekend: Guidance from the GEFS and EPS is trending towards increasingly above average 500 mb heights over the Eastern U.S. next weekend. This hints at the possibility of continued or increasing heat in our region next weekend. As is usually the case in the summer, any storms could toss a wrench into this temperature trend, though there is little to suggest convection will be widespread at this time range. The CPC 8 to 14 Day Temperature Outlook hints at the potential for continued heat. Albright && .AVIATION... (00Z TAFS) Issued at 745 PM EDT Fri Jul 21 2023 Scattered to widespread showers and thunderstorms are occuring ove most of the TAF site which resulted in TEMPOs for many of the sites. Following this, expecting some lower clouds to come in in the 10-12z timeframe tomorrow associated with a chance for showers over CSG and the metro sites. Any showers and convectiontomorrow afternoon to be limited to CSG and MCN tomorrow but lower confidence on this. //ATL Confidence...00Z Update... Medium confidence on everything. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Athens 71 85 68 88 / 60 40 10 10 Atlanta 71 85 69 88 / 60 50 10 10 Blairsville 64 80 60 81 / 60 40 0 10 Cartersville 69 84 65 87 / 60 50 0 0 Columbus 74 90 72 89 / 50 70 40 30 Gainesville 70 85 67 88 / 60 40 10 10 Macon 74 90 71 90 / 50 60 30 30 Rome 70 85 66 88 / 70 50 0 0 Peachtree City 70 85 67 88 / 50 50 20 10 Vidalia 76 90 73 89 / 60 70 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for GAZ059>062-069- 071>076-078>086-089>098-102>113. && SHORT TERM...Hernandez LONG TERM....Albright AVIATION...Hernandez
Hazardous weather outlook, Jul 21, 3:43 PM EDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 343 PM EDT Fri Jul 21 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 343 PM EDT Fri Jul 21 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Severe Thunderstorm Watch is in effect across far north Georgia until 10 PM EDT. There is a slight risk (level 2 of 5) of severe weather in the region between 4 PM this afternoon and 2 AM tonight, with a peak in activity anticipated between 6 PM and 10 PM. The primary hazard should be damaging winds, but storms may also produce locally heavy rainfall and frequent lighting. A Heat Advisory is in effect for areas for areas generally along and south of a line from LaGrange to Warrenton. Heat Index values up to 109 are expected. Take extra precautions to stay hydrated and limit time outdoors. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will be possible over portions of central Georgia Saturday and Sunday. There is a marginal risk (level 1 of 5) for severe weather Saturday afternoon and evening. Thunderstorms activity should be more isolated Monday and Tuesday with most of the region remaining storm free. The risk for isolated afternoon and evening thunderstorms may return to the whole state of Georgia next Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Jul 21, 8:14 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
814 PM EDT Fri Jul 21 2023
GAZ025-035>037-047-220045-
Jackson GA-Walton GA-Barrow GA-Clarke GA-Oconee GA-
814 PM EDT Fri Jul 21 2023
...A strong thunderstorm will impact portions of northwestern Oconee,
Barrow, northwestern Clarke, northeastern Walton and southeastern
Jackson Counties through 845 PM EDT...
At 814 PM EDT, a strong thunderstorm was over Russell, or over
Winder, moving east at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Winder, Watkinsville, Athens, Statham, Arcade, Bogart, North High
Shoals, Bethlehem, Bishop, Athens-Clarke County, Westgate Park, James
Holland Youth Sports Cmpx, Bear Creek Reservoir, Fort Yargo State
Park, Beechwood Hills, Oconee Heights, Eastville, Nicholasville,
Campton and Russell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
north central and northeastern Georgia.
&&
LAT...LON 3387 8380 3405 8376 3406 8339 3393 8337
3381 8344
TIME...MOT...LOC 0014Z 274DEG 26KT 3396 8369
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jul 21, 8:15 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
815 PM EDT Fri Jul 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Dmg 1 S Piedmont Park 33.78N 84.37W
07/21/2023 Fulton GA Public
Large oak tree down near the intersection of
Mentelle Dr NE and 7th St NE.
&&
SKLocal storm report, Jul 21, 8:16 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
816 PM EDT Fri Jul 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM Tstm Wnd Dmg 2 NNW Cedartown 34.04N 85.27W
07/21/2023 Polk GA Emergency Mngr
Tree reported down near the intersection of
Cave Springs Rd and Summerwind Dr.
&&
TVSpecial weather statement, Jul 21, 8:16 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
816 PM EDT Fri Jul 21 2023
GAZ080-093-220045-
Macon GA-Taylor GA-
816 PM EDT Fri Jul 21 2023
...A strong thunderstorm will impact portions of northwestern Macon
and south central Taylor Counties through 845 PM EDT...
At 816 PM EDT, a strong thunderstorm was near Rupert, or 8 miles
south of Butler, moving east at 25 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Marshallville, Ideal, Whitewater State Park, Rupert, Garden Valley,
Bartlett and Hicks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
west central Georgia.
&&
LAT...LON 3239 8429 3245 8434 3251 8429 3249 8393
3237 8404 3230 8413
TIME...MOT...LOC 0016Z 292DEG 21KT 3244 8428
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 21, 8:18 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
818 PM EDT Fri Jul 21 2023
GAZ020-021-030>032-220045-
Polk GA-Cobb GA-Cherokee GA-Bartow GA-Paulding GA-
818 PM EDT Fri Jul 21 2023
...A strong thunderstorm will impact portions of eastern Paulding,
southwestern Cherokee, northwestern Cobb, east central Polk and
southeastern Bartow Counties through 845 PM EDT...
At 818 PM EDT, a strong thunderstorm was over Burnt Hickory Ridge, or
9 miles north of Dallas, moving southeast at 40 mph.
HAZARD...Winds up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Marietta, Cartersville, Dallas, Kennesaw, Woodstock, Acworth, Powder
Springs, Austell, Hiram, Emerson, Braswell, Fair Oaks, White Water
Park, Burnt Hickory Ridge, Lost Mountain Park, Oak Grove, Kennesaw
State University, Jim R Miller Park, Cross Roads and Due West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
north central and northwestern Georgia.
&&
LAT...LON 3418 8487 3408 8447 3396 8451 3381 8469
3381 8472 3380 8473 3397 8501
TIME...MOT...LOC 0018Z 298DEG 33KT 3404 8489
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 21, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
821 PM EDT Fri Jul 21 2023
GAZ089>091-220045-
Chattahoochee GA-Marion GA-Muscogee GA-
821 PM EDT Fri Jul 21 2023
...A strong thunderstorm will impact portions of northwestern Marion,
southeastern Muscogee and northeastern Chattahoochee Counties through
845 PM EDT...
At 821 PM EDT, a strong thunderstorm was near North Fort Moore, or
12 miles north of Cusseta, moving southeast at 25 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
North Fort Moore, Brantley, Oakland and Eelbeck/West Fort Moore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3246 8485 3252 8479 3248 8454 3238 8450
3232 8462
TIME...MOT...LOC 0021Z 292DEG 22KT 3248 8478
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:01 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Jul 21, 8:04 PM EDT | Special Weather Statement | FFC | Marion | 26 min |
| Jul 21, 8:14 PM EDT | Special Weather Statement | FFC | Barrow, Oconee | 31 min |
| Jul 21, 8:16 PM EDT | Special Weather Statement | FFC | Macon | 29 min |
| Jul 21, 8:18 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 27 min |
| Jul 21, 8:22 PM EDT | Special Weather Statement | FFC | Crawford | 38 min |
| Jul 21, 8:27 PM EDT | Special Weather Statement | FFC | Banks | 33 min |
| Jul 21, 8:36 PM EDT | Special Weather Statement | FFC | Peach | 24 min |
| Jul 21, 8:39 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 36 min |
| Jul 21, 8:47 PM EDT | Special Weather Statement | FFC | Wheeler | 28 min |
| Jul 21, 8:49 PM EDT | Special Weather Statement | FFC | Bibb | 26 min |
| Jul 21, 9:02 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach | 28 min |
| Jul 21, 9:08 PM EDT | Special Weather Statement | FFC | Bleckley | 37 min |
| Jul 21, 9:13 PM EDT | Special Weather Statement | FFC | Montgomery | 32 min |
| Jul 21, 9:17 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 28 min |
| Jul 21, 9:17 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Pulaski, Twiggs | 28 min |
| Jul 21, 9:19 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 26 min |
| Jul 21, 9:37 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Pulaski, Twiggs, Wilkinson | 38 min |
| Jul 21, 9:45 PM EDT | Special Weather Statement | FFC | Stewart | 30 min |
| Jul 21, 9:46 PM EDT | Special Weather Statement | FFC | Chattahoochee | 29 min |
| Jul 21, 9:49 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 41 min |
| Jul 21, 9:54 PM EDT | Special Weather Statement | FFC | Wilkinson | 36 min |
| Jul 21, 9:57 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 27 min |
| Jul 21, 9:58 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Wilkinson | 32 min |
| Jul 21, 10:01 PM EDT | Special Weather Statement | FFC | Dodge, Laurens | 29 min |
| Jul 21, 10:02 PM EDT | Special Weather Statement | FFC | Telfair | 43 min |
| Jul 21, 10:13 PM EDT | Special Weather Statement | FFC | Johnson | 32 min |
| Jul 21, 10:17 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 28 min |
| Jul 21, 10:22 PM EDT | Special Weather Statement | FFC | Marion, Schley, Webster | 23 min |
| Jul 21, 10:29 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Treutlen | 31 min |
| Jul 21, 10:39 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
| Jul 21, 10:46 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 29 min |
| Jul 21, 10:48 PM EDT | Special Weather Statement | FFC | Crisp | 12 min |
| Jul 21, 11:00 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Jul 21, 11:17 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 28 min |
| Jul 21, 11:20 PM EDT | Special Weather Statement | FFC | Crisp | 25 min |
| Jul 22, 3:39 AM EDT | Special Weather Statement | FFC | Webster | 36 min |
| Jul 22, 10:12 AM EDT | Special Weather Statement | FFC | Chattahoochee | 33 min |
| Jul 22, 10:29 AM EDT | Special Weather Statement | FFC | Marion | 31 min |
| Jul 22, 10:48 AM EDT | Special Weather Statement | FFC | Schley | 27 min |
| Jul 22, 12:04 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Jul 22, 12:17 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Sumter | 43 min |
| Jul 22, 12:21 PM EDT | Special Weather Statement | FFC | Dodge | 24 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.